MAUDE Adverse Event Report: AESCULAP AG FINOCHIETTO-BURFORD RIB SPREADRCOMPLETE; GENERAL SURGICAL INSTRUMENTS

AESCULAP AG FINOCHIETTO-BURFORD RIB SPREADRCOMPLETE; GENERAL SURGICAL INSTRUMENTS
Model Number FB805R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.Health effect - clinical code: no apprpriate term available: procedural complications.Adverse event was reported to manufacturer using medwatch report number (b)(4).
 
Event or Problem Description
It was reported to aesculap inc.That a finochietto-burford rib spreader (part # fb805r) was used during a thoracic surgery performed in (b)(6) 2020.According to the complainant, during the procedure, the surgeon was unable to open or close the chest retractor after it was placed inside the patient.Reportedly, the patient experienced a major bleed of the pulmonary artery, and because the device was not able to be opened, the surgeon was not able to fully access the bleed site to sew the wound.After approximately fifteen (15) minutes of struggling with the device, it was able to be freed and removed.The surgeon was then able to address the bleed and successfully complete the procedure.The complaint device was returned to the manufacturer for evaluation.Additionally, the device was noted as being approximately two (2) years old.The patient's condition was noted as being "fine" at the conclusion of the procedure.Additionally, the reporter confirmed that the patient was stable post operatively.The adverse event is filed under aag reference (b)(4).
 
Event or Problem Description
The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the instrument provided is in a used condition.Friction marks can be found at the gliding surfaces caused by insufficient reprocessing.Due to this damages, a proper function of the instruments are no longer given.To avoid metal-on-metal friction instructions for reprocessing must be observed.This is also labelled on the instrument directly.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results root cause was found to be insufficient reprocessing.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
FINOCHIETTO-BURFORD RIB SPREADRCOMPLETE
Common Device Name
GENERAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11318037
Report Number9610612-2021-00050
Device Sequence Number4139999
Product Code GAD
UDI-Device Identifier04038653157945
UDI-Public4038653157945
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB805R
Device Catalogue NumberFB805R
Device Lot Number52477406_1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2200350000-2020-8007
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age74 YR
Patient SexFemale
Patient RaceWhite